Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

What can I do to counteract the effects of Mucinex when suffering from glaucoma?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2745 Questions
I just took a Mucinex DM by accident. I thought I was taking Advil for my back. I am on medication for high blood pressure and have recently been diagnosed with glaucoma and have to use drops at night. Also had surgery to reduce pressure in eye. Is there anything I can do to counteract the effects of Mucinex?
Posted Mon, 17 Feb 2014 in Medicines and Side Effects
Answered by Dr. Anshul Varshney 18 minutes later
Brief Answer: Depends on dose and time elapsed Detailed Answer: Dear Friend Welcome to XXXXXXX I am Dr Anshul Varshney. I understand your concern See Mucinex DM would unlikely interefere with your blood pressure but it might interfere with glaucoma. However the answer of question you asked that what can be done to counteract it depends on following questions: 1. At what dosages you consumed it? 2. How much time is elapsed since you consumed it. Reply with these so that I can help you further. Good Luck.
Above answer was peer-reviewed by
Follow-up: What can I do to counteract the effects of Mucinex when suffering from glaucoma? 38 minutes later
I had JUST taken it when I submitted my question. So 45 to 50 minutes ago. I took one pill 600 mg 30 mg dextromethorphan bi-layer tablet.
Answered by Dr. Anshul Varshney 13 minutes later
Brief Answer: No active intervention required. Detailed Answer: Dear Friend It's around an hour you took your tablet.Nothing actively can be done now. Since you took a single tablet I assume and hope with my experience that nothing will happen. If you get any signs of Acute Glaucoma like pain , redness , watering in eye consult your doctor immediately. You should consume lot of water for next 24 hours as it may help your body to clear the drug sooner. However just relax , I don't think you will have any problem :) If you don't have any further query, you may please close the discussion and rate it.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor